MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE LOOP 24 FR; ENDOSCOPE, AC-POWERED AND ACCESSORIES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE LOOP 24 FR; ENDOSCOPE, AC-POWERED AND ACCESSORIES
Model Number A22205C
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The referenced device will not be returned to olympus, therefore, the exact cause of the reported event cannot be confirmed.The oem conducted a dhr review; manufacturing and quality control review was performed for the affected lot or serial number without showing any non-conformities or deviations regarding the described issue.Based on similar reported complaints, the reported event can potentially occur if the electrode comes into unintended contact with other metal parts, e.G., surgical instruments while the high-frequency output was activated.As a preventive measure, the instructions for use contains several warning and caution statements to prevent damage to the electrode: "visually inspect the instrument prior to use.Warped electrodes, defective insulation and broken, cracked, or irregular cutting loops represent a danger for both the patient and the surgeon and must not be used.If the instrument is damaged or does not function properly, replace it." if additional information is received it will be reviewed and a supplemental report will be filed.
 
Event or Problem Description
The user facility reported that the device that became faulty during a therapeutic endometrial resection procedure.Sales representative reported "very routine procedure until 3/4 through when loop was observed to have burnt and disintegrated." the surgeon checked with a scope and did not find any device fragments inside the patient.The same loop device was not used to completed the procedure.There was no patient injury reported or need for medical intervention to prevent serious injury.
 
Additional Manufacturer Narrative
The referenced device was returned for evaluation of the reported ¿loop wire burnt and disintegrated¿.A visual inspection was performed and the distal end loop wire and tip were damaged as the loop wire was split/broken.A piece of the loop wire appears to be disintegrated.The distal end was further inspected and noted that the top section of the yellow colored insulated sheath was burnt with char marks.The shaft of the electrode was inspected and was noted slightly bent.An activation test could not be performed due to the damaged loop wire.Based on the evaluation and similar reported events, the cause to the damaged loop wire was potentially due to operational error.

Brand Name
HF-RESECTION ELECTRODE LOOP 24 FR
Common Device Name
ENDOSCOPE, AC-POWERED AND ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
MDR Report Key9124368
Report Number9610773-2019-00128
Device Sequence Number14087735
Product Code GCP
UDI-Device Identifier14042761036709
UDI-Public14042761036709
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K931764
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22205C
Device Catalogue NumberA22205C
Device Lot Number1000037579
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer12/26/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1